Alert archive / Louisiana / River Flood Warnings in 2017

River Flood Warning 17, NWS New Orleans, LA

April 3, 2017East Baton Rouge Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Apr 3, 2017, 6:25 AM CDT for East Baton Rouge Parish, Louisiana. It was in force for 29 hr.

The area

The outline as issued.

The facts

Issued
Apr 3, 2017, 6:25 AM CDT (11:25 UTC)
Expired
Apr 4, 2017, 10:59 AM CDT
In force
29 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County East Baton Rouge Parish, LA

The river

Written for the forecast point Comite River near Comite Joor Rd. (CMTL1). The gauge peaked at 19.01 ft at Apr 3, 2017, 12:00 PM CDT.

actionminormoderate0102004/0304/0404/05
Action stage
16 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07378000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

376 
WGUS44 KLIX 031126
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans/Baton Rouge, LA
626 AM CDT Mon Apr 3 2017

...The National Weather Service in New Orleans Baton Rouge has issued
a flood warning for the following rivers in Louisiana... 

  Comite River At Comite Joor Rd affecting East Baton Rouge Parish
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.


Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!


A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

LAC033-040021-
/O.NEW.KLIX.FL.W.0017.170403T1125Z-170404T0021Z/
/CMTL1.1.ER.170403T1125Z.170403T1200Z.170403T1821Z.NO/
626 AM CDT Mon Apr 3 2017

The National Weather Service in New Orleans/Baton Rouge has issued a 

* Flood Warning for 
  The Comite River At Comite Joor Rd.
* until this evening.
* At  5:15 AM Monday the stage was 15.9 feet.
* Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast...Rise above flood stage to near 21.5 feet by 10 am today.
  The river will fall below flood stage this afternoon.
* Impact...At 20.0 feet...High water will prevent recreational and 
  industrial activity from Louisiana Highway 64 downstream to the 
  Amite River junction. Farm animals and equipment should be moved to
  higher ground.

&&
 
LAT...LON 3066 9103 3066 9114 3056 9118 3046 9108 3046 9095

&&

LAT...LON 3066 9103 3066 9114 3056 9118 3046 9108 3046 9095




$$
4 follow-up statements
598 
WGUS84 KLIX 031352
FLSLIX
Flood Statement
National Weather Service New Orleans/Baton Rouge, LA
852 AM CDT Mon Apr 3 2017

...The flood warning continues for the following rivers in 
Louisiana...
 
  Comite River At Comite Joor Rd affecting East Baton Rouge Parish 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

LAC033-040236-
/O.EXT.KLIX.FL.W.0017.000000T0000Z-170404T0236Z/
/CMTL1.1.ER.170403T1405Z.170403T1500Z.170403T2036Z.NO/
852 AM CDT Mon Apr 3 2017

...Flood Warning extended until this evening...The Flood Warning 
continues for
  The Comite River At Comite Joor Rd.
* until this evening.
* At  8:15 AM Monday the stage was 18.6 feet.
* Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 21.5 feet by late this morning. The river will fall 
  below flood stage by late this afternoon.
* Impact...At 20.0 feet...High water will prevent recreational and 
  industrial activity from Louisiana Highway 64 downstream to the 
  Amite River junction. Farm animals and equipment should be moved to
  higher ground.

&&

LAT...LON 3066 9103 3066 9114 3056 9118 3046 9108 3046 9095




$$
076 
WGUS84 KLIX 031635
FLSLIX
Flood Statement
National Weather Service New Orleans/Baton Rouge, LA
1135 AM CDT Mon Apr 3 2017

...The flood warning continues for the following rivers in 
Louisiana...
 
  Comite River At Comite Joor Rd affecting East Baton Rouge Parish 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

LAC033-042235-
/O.EXT.KLIX.FL.W.0017.000000T0000Z-170404T2300Z/
/CMTL1.1.ER.170404T0000Z.170404T0600Z.170404T1700Z.NO/
1135 AM CDT Mon Apr 3 2017

...Flood Warning extended until Tuesday evening...The Flood Warning 
continues for
  The Comite River At Comite Joor Rd.
* until Tuesday evening.
* At 11:15 AM Monday the stage was 19.0 feet.
* Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 20.5 feet by midnight. The river will 
  fall below flood stage by tomorrow early afternoon.
* Impact...At 20.0 feet...High water will prevent recreational and 
  industrial activity from Louisiana Highway 64 downstream to the 
  Amite River junction. Farm animals and equipment should be moved to
  higher ground.

&&

LAT...LON 3066 9103 3066 9114 3056 9118 3046 9108 3046 9095




$$
812 
WGUS84 KLIX 040209
FLSLIX
Flood Statement
National Weather Service New Orleans/Baton Rouge, LA
909 PM CDT Mon Apr 3 2017

...The flood warning continues for the following rivers in 
Louisiana...
 
The Comite River At Comite Joor Rd affecting East Baton Rouge Parish 

The Amite River At Denham Springs affecting East Baton Rouge and 
Livingston Parishes 

The Amite River At Bayou Manchac Point affecting East Baton Rouge Parish
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

LAC033-050809-
/O.EXT.KLIX.FL.W.0017.000000T0000Z-170405T1200Z/
/CMTL1.1.ER.170404T1800Z.170405T0000Z.170405T0600Z.NO/
909 PM CDT Mon Apr 3 2017

...Flood Warning extended until Wednesday morning...The Flood Warning
continues for
  The Comite River At Comite Joor Rd.
* until Wednesday morning.
* At 8:15 PM Monday the stage was 18.8 feet.
* Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise above flood stage by tomorrow 
  early afternoon and then continue rising until cresting at around 20.5 
  feet by tomorrow evening. The river is expected to fall below flood 
  stage by early Wednesday morning.
* Impact...At 20.0 feet...High water will prevent recreational and 
  industrial activity from Louisiana Highway 64 downstream to the 
  Amite River junction. Farm animals and equipment should be moved to
  higher ground.

&&

LAT...LON 3066 9103 3066 9114 3056 9118 3046 9108 3046 9095



$$

LAC033-063-050809-
/O.EXT.KLIX.FL.W.0028.170405T0600Z-170406T0000Z/
/DENL1.1.ER.170405T0600Z.170405T1200Z.170405T1800Z.NO/
909 PM CDT Mon Apr 3 2017

...Flood Warning extended until Wednesday evening...The Flood Warning
continues for
  The Amite River At Denham Springs.
* from late Tuesday night to Wednesday evening.
* At 8:00 PM Monday the stage was 26.3 feet.
* Minor flooding is forecast.
* Flood stage is 29.0 feet.
* Forecast...The river is expected to rise above flood stage by early 
  Wednesday morning and continue to rise until cresting at around 29.5 feet 
  by Wednesday morning. The river is expected to fall below flood stage by 
  Wednesday early afternoon.
* Impact...At 29.0 feet...Flooding will begin in the westernmost parts
  of Denham Springs.

&&

LAT...LON 3050 9102 3050 9093 3040 9102 3040 9092




$$

LAC033-050809-
/O.EXT.KLIX.FL.W.0027.170405T1200Z-170405T1800Z/
/BYML1.1.ER.170405T1200Z.170405T1200Z.170405T1200Z.NO/
909 PM CDT Mon Apr 3 2017

The Flood Warning continues for
  The Amite River At Bayou Manchac Point.
* from Wednesday morning to Wednesday afternoon.
* Flood stage is 9.0 feet.
* Forecast...The river is expected to rise to at or near flood stage by 
  early Wednesday morning. The river is expected to fall below flood 
  stage by Wednesday early afternoon.
* Impact...At 9.0 feet...The river will begin to flood property along 
  Bayou Manchac and the Amite River. Amite River Road and Horseshoe 
  Drive will be flooded.

&&

LAT...LON 3040 9092 3040 9102 3031 9090 3037 9084




$$
976 
WGUS84 KLIX 041559
FLSLIX
Flood Statement
National Weather Service New Orleans/Baton Rouge, LA
1059 AM CDT Tue Apr 4 2017

...The flood warning is cancelled for the following rivers in 
Louisiana...
 
  Comite River At Comite Joor Rd affecting East Baton Rouge Parish

&&

LAC033-041629-
/O.CAN.KLIX.FL.W.0017.000000T0000Z-170405T1200Z/
/CMTL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1059 AM CDT Tue Apr 4 2017

The Flood Warning is cancelled for
  The Comite River At Comite Joor Rd.
* At 10:15 AM Tuesday the stage was 16.7 feet.
* Flood stage is 20.0 feet.
* Forecast...The river crested below flood stage at 17.6 feet. The 
  river will fall to 12 feet by late tonight.


&&

LAT...LON 3066 9103 3066 9114 3056 9118 3046 9108 3046 9095




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Apr 3, 3:35 AM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Apr 3, 3:35 AM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
335 AM CDT Mon Apr 3 2017

.SHORT TERM...
Large swaths of 4 to 6 inches of rain showing up in STP products.
Since very heavy rain continues over these same areas, expect to
see even higher accumulations this morning for some areas. Flash
flood warnings have already been activated for some of these
areas. Will keep all short and long fuse watch and advisory
products active this morning through their relative terms with
only one exception...the coastal flood advisory. This will be
cancelled as timing of winds easing will be the main issue. Winds
are expected to stay fairly strong through about 10am today. High
tide comes after noon. This should be enough time for water levels
to stagnate at higher than normal levels but not reaching flood
levels. All sh/ts activity will finally move out of the area by
afternoon; clearing from west to east. Westerly winds behind the
front will be rather light comparatively.

This current front will stall over the northern to central gulf
and begin moving back to the north as a warm front by Tuesday
ahead of another cold front that should move through Wednesday.
This front looks to be progressive and should move through more
rapidly. But winds behind this system promises to be a little
stronger and brings in cooler drier air.

.LONG TERM...
The next system to affect the area looks to be the start of next
week.

&&

.AVIATION...

MVFR to IFR category conditions will prevail through the early to
mid morning hours due to ceilings and convection. An area of
convection across about the northwest half of the P/CWA will push
west to east across the forecast area through the early morning
hours. The convection will push east of all the terminals by 14z or
so. VFR conditions will develop by afternoon and prevail through the
remainder of the TAF forecast period, except for patchy fog which
may impact some of the TAF sites toward daybreak Tuesday. 11

&&

.MARINE...
Small craft advisory conditions will prevail across the coastal
waters through the morning...and into the afternoon for areas of the
outer waters east of the Mississippi. A cold front will push east of
the area today before stalling out across the north Gulf and lifting
back north as a warm front on Tuesday. Another cold front will move
through the coastal waters Wednesday into Wednesday night. Winds in
advance of this front may flirt with small craft advisory criterion
at times late Tuesday night into Wednesday. In the wake of the
front, small craft advisory conditions will prevail Wednesday night
into Thursday before diminishing for the end of the week as high
pressure settles across the region. 11

&&

.DECISION SUPPORT...
DSS CODE...Orange.
DEPLOYED...None.
ACTIVATION...High Impact and coordinators desk, Ozone and Baton
             Rouge Amateur Radio clubs.
ACTIVITIES...Short fused warnings, EM support.

Decision Support Service (DSS) Code Legend:
GREEN  = No weather impacts that require action
BLUE   = Long fused Watch/Warning/Advisory in effect or high
         visibility event
YELLOW = Heightened impacts with short fused
         Watch/Warning/Advisory issuances; Radar support
ORANGE = High Impacts - Slight to Moderate risk of severe weather;
         Nearby tropical events, HAZMAT or other large episodes
RED    = Full engagement for moderate risk of severe weather; Direct
         tropical threats; events of national significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  79  56  85  63 /  30  10   0  30
BTR  80  58  84  66 /  10   0   0  30
ASD  82  60  84  69 /  70  10   0  30
MSY  82  62  84  69 /  60  10   0  30
GPT  79  64  81  72 /  90  10   0  30
PQL  80  60  84  69 / 100  10   0  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch until 3 PM CDT this afternoon for LAZ034>037-
     039-040-046>050-056>072.

     Wind Advisory until 10 AM CDT this morning for LAZ040-059>070.

GM...Small Craft Advisory until noon CDT today for GMZ530-532-534-536-
     538-550-552-555-557-570-572.

     Small Craft Advisory until 4 PM CDT this afternoon for GMZ575-
     577.

MS...Flash Flood Watch until 3 PM CDT this afternoon for MSZ068>071-
     077-080.

     Wind Advisory until 10 AM CDT this morning for MSZ080>082.

GM...Small Craft Advisory until noon CDT today for GMZ532-534-536-538-
     550-552-555-557-570-572.

     Small Craft Advisory until 4 PM CDT this afternoon for GMZ577.

&&
Hazardous weather outlook, Apr 3, 3:30 AM CDT, 2 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
330 AM CDT Mon Apr 3 2017

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-040000-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
330 AM CDT Mon Apr 3 2017

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Today and Tonight

An enhanced risk of severe thunderstorms exists this morning for
much of southeast Louisiana and southern Mississippi. This risk will
shift from west to east through the early and mid morning hours.
Severe thunderstorms will be capable of producing tornadoes, strong
damaging winds of 60 mph, and large hail.

A flash flood watch is in effect through 3 pm Monday. Total rainfall
accumulations through Monday are expected to be 3 to 6 inches with
isolated higher amounts possible.

A wind advisory is in effect through 10 am for parts of the area for
winds around 25 mph with higher gusts. This advisory includes much
of the area south of the interstate 10/12 corridor.

A small craft advisory is in effect through noon for all of the
coastal waters, and through mid afternoon for the outer coastal
waters east of the Mississippi River.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Scattered thunderstorms will be possible Tuesday night and
Wednesday. However, severe thunderstorms are not expected.

Small craft advisory conditions will likely develop across the
coastal waters in the wake of a cold front Wednesday night and
Thursday.

Otherwise, no hazardous weather is expected during the period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested through at least 9 am this morning
for severe weather and flash flood monitoring and support.

In the hours before

Special weather statement, Apr 3, 12:47 AM CDT, 5 hours 38 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1247 AM CDT MON APR 3 2017

LAZ034>037-046>048-050-MSZ068>070-030630-
Livingston LA-Iberville LA-St. Helena LA-East Feliciana LA-
Pointe Coupee LA-West Baton Rouge LA-West Feliciana LA-
East Baton Rouge LA-Pike MS-Wilkinson MS-Amite MS-
1247 AM CDT MON APR 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST FELICIANA...WEST BATON
ROUGE...ST. HELENA...EASTERN POINTE COUPEE...NORTHWESTERN
LIVINGSTON...EAST FELICIANA...IBERVILLE AND EAST BATON ROUGE
PARISHES...NORTHWESTERN PIKE...WILKINSON AND AMITE COUNTIES UNTIL 130
AM CDT...

At 1247 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Garden City to Merrydale
to near Bayou Sorrel. Movement was northeast at 55 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Baton Rouge, Zachary, Baker, Denham Springs, Plaquemine, Port Allen,
New Roads, Jackson, St. Francisville, Clinton, Liberty, Greensburg,
Oak Hills Place, St. Gabriel, Walker, Addis, Brusly, Livingston,
Centreville and Livonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A tornado watch remains in effect until 200 AM CDT for southeastern
Louisiana...and southern Mississippi.

LAT...LON 3132 9111 3135 9097 3135 9052 3051 9063
      3034 9095 3034 9101 3030 9103 3011 9139
      3013 9146 3023 9148 3025 9157 3031 9162
      3036 9165 3041 9163 3047 9167 3131 9143
      3137 9123
TIME...MOT...LOC 0547Z 234DEG 47KT 3128 9107 3051 9113 3020 9133
Local storm report, Apr 3, 4:39 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
439 AM CDT MON APR 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 AM     TSTM WND DMG     ROBERT                  30.51N 90.34W
04/03/2017                   TANGIPAHOA         LA   AMATEUR RADIO

            POWER LINE DOWN ACROSS THE ROAD AT HWY 445 AND HWY 190

&&

AK
Special weather statement, Apr 3, 4:56 AM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service New Orleans LA
456 AM CDT MON APR 3 2017

LAZ060>064-031045-
Orleans-St. Charles-Upper St. Bernard-Upper Plaquemines-Upper
Jefferson-
456 AM CDT MON APR 3 2017

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ST. BERNARD...
CENTRAL ST. CHARLES...SOUTHWESTERN ORLEANS...NORTHWESTERN JEFFERSON
AND NORTHWESTERN PLAQUEMINES PARISHES...

At 454 AM CDT, a strong thunderstorm was located near Metairie,
moving east at 50 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
New Orleans, Chalmette, Avondale, Metairie, Hahnville, Marrero,
Harvey, East New Orleans, Timberlane, Belle Chasse, Jefferson,
Gretna, Harahan, Westwego, Luling, River Ridge, Boutte, Ama,
Destrehan and Estelle.

Torrential rainfall is also occurring with this storm, and may cause
localized street flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 2986 9048 3008 9041 3006 9037 3005 9026
      3002 9018 3002 9013 3003 9011 3003 9004
      3005 9003 3004 9003 3004 9001 3008 8994
      3008 8991 2981 8989
TIME...MOT...LOC 0954Z 254DEG 42KT 3002 9022

AK
Special weather statement, Apr 3, 5:15 AM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service New Orleans LA
515 AM CDT MON APR 3 2017

LAZ040-062-064-MSZ077-080>082-031115-
Orleans LA-Upper St. Bernard LA-St. Tammany LA-Jackson MS-
Harrison MS-Hancock MS-Pearl River MS-
515 AM CDT MON APR 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. BERNARD...
ORLEANS AND SOUTHEASTERN ST. TAMMANY PARISHES...HARRISON...HANCOCK...
NORTHWESTERN JACKSON AND SOUTHEASTERN PEARL RIVER COUNTIES UNTIL 615
AM CDT...

At 515 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southeast of Poplarville to Arabi.
Movement was east at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
New Orleans, Gulfport, Biloxi, Slidell, Long Beach, Waveland,
Chalmette, Diamondhead, East New Orleans, Gretna, Pearl River, Lake
Catherine, Kiln, Meraux, Pearlington, Lyman, Shoreline Park, Stennis
Space Center, Saucier and Arabi.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A tornado watch remains in effect until 900 AM CDT for southeastern
Louisiana...and southern Mississippi.

LAT...LON 3037 8906 3030 8928 3036 8928 3037 8935
      3019 8944 3017 8972 3016 8972 3017 8968
      2995 8975 2995 8971 2989 8977 2993 9013
      3015 8987 3025 8987 3079 8941 3080 8934
      3065 8934 3068 8889 3071 8888 3073 8876
TIME...MOT...LOC 1015Z 267DEG 25KT 3074 8938 2995 9003
Local storm report, Apr 3, 5:21 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
521 AM CDT MON APR 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     TSTM WND DMG     COVINGTON               30.48N 90.11W
04/03/2017                   ST. TAMMANY        LA   EMERGENCY MNGR

            TREES DOWN ALONG HWY 21 AND HWY 1081 NEAR COVINGTON...
            POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR.

&&

AK

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:22 PM CDTSpecial Weather StatementLIXTangipahoa53 min
Apr 2, 7:27 PM CDTSevere Thunderstorm WarningLIXAscension, Livingston18 min
Apr 2, 7:49 PM CDTSpecial Weather StatementLIXEast Baton Rouge, East Feliciana, Iberville, West Baton Rouge41 min
Apr 2, 7:51 PM CDTSpecial Weather StatementLIXTangipahoa, Washington39 min
Apr 2, 7:53 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge37 min
Apr 2, 8:50 PM CDTSpecial Weather StatementLIXSaint Helena40 min
Apr 2, 11:54 PM CDTSpecial Weather StatementLIXSaint John the Baptist51 min
Apr 3, 12:47 AM CDTSpecial Weather StatementLIXEast Baton Rouge, East Feliciana, Iberville, Saint Helena, West Baton Rouge, West Feliciana43 min
Apr 3, 1:26 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge34 min
Apr 3, 1:54 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Saint Helena36 min
Apr 3, 2:19 AM CDTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, Iberville, Livingston, Saint Helena26 min
Apr 3, 2:27 AM CDTSevere Thunderstorm WarningLIXEast Feliciana, Saint Helena, Tangipahoa48 min
Apr 3, 2:31 AM CDTFlash Flood WarningLIXAscension, East Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena and 2 more3 hr
Apr 3, 2:39 AM CDTTornado WarningLIXTangipahoa17 min
Apr 3, 2:43 AM CDTSevere Thunderstorm WarningLIXAscension, Livingston, Saint Helena, Tangipahoa, Washington32 min
Apr 3, 2:46 AM CDTTornado WarningLIXAscension, Livingston14 min
Apr 3, 3:13 AM CDTSevere Thunderstorm WarningLIXLivingston, Saint Helena, Tangipahoa, Washington32 min
Apr 3, 3:40 AM CDTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa, Washington50 min
Apr 3, 3:56 AM CDTTornado WarningLIXWashington19 min
Apr 3, 4:07 AM CDTTornado WarningLIXSaint Tammany8 min
Apr 3, 4:11 AM CDTSpecial Marine WarningLIX49 min
Apr 3, 4:14 AM CDTTornado WarningLIXSaint Tammany16 min
Apr 3, 4:25 AM CDTSevere Thunderstorm WarningLIXSaint Tammany, Washington50 min
Apr 3, 4:49 AM CDTFlash Flood WarningLIXSaint Tammany, Tangipahoa3 hr
Apr 3, 4:54 AM CDTTornado WarningLIXJefferson, Orleans10 min
Apr 3, 4:56 AM CDTSpecial Weather StatementLIXOrleans, Saint Charles49 min
Apr 3, 5:00 AM CDTSpecial Marine WarningLIX45 min
Apr 3, 5:15 AM CDTSpecial Weather StatementLIXOrleans60 min
Apr 3, 5:33 AM CDTSevere Thunderstorm WarningLIXSaint Tammany42 min
Apr 3, 5:39 AM CDTSpecial Marine WarningLIX96 min
Apr 3, 6:25 AM CDTSpecial Marine WarningLIX65 min
Apr 3, 6:51 AM CDTSpecial Marine WarningLIX114 min
Apr 3, 7:12 AM CDTSpecial Marine WarningLIX93 min
Apr 3, 7:37 AM CDTAreal Flood AdvisoryLIXSaint Tammany53 min
Apr 3, 8:31 AM CDTSpecial Marine WarningLIX59 min
Apr 3, 9:35 AM CDTSpecial Marine WarningLIX55 min
Apr 3, 9:54 AM CDTRiver Flood WarningLIXSaint Tammany5 days
Apr 3, 10:20 AM CDTSpecial Marine WarningLIX55 min
Apr 3, 10:52 AM CDTRiver Flood WarningLIXSaint Tammany41 hr
Apr 3, 10:57 AM CDTRiver Flood WarningLIXSaint Tammany32 hr
Apr 3, 10:57 AM CDTRiver Flood WarningLIXSaint Tammany44 hr
Apr 3, 11:03 AM CDTRiver Flood WarningLIXSaint Helena38 hr
Apr 3, 11:07 AM CDTRiver Flood WarningLIXEast Baton Rouge56 hr
Apr 3, 11:12 AM CDTRiver Flood WarningLIXEast Baton Rouge, Livingston48 hr
Apr 3, 11:18 AM CDTSpecial Marine WarningLIX57 min
Apr 3, 11:42 AM CDTRiver Flood WarningLIXSaint Tammany18 days

Nearby

River Flood Warnings in Louisiana, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.